MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1.5MM X 2.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1.5MM X 2.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM915025
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted to being stretched, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone: (b)(6).The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.The device was discarded; therefore, no additional investigation can be performed.A manufacturing record evaluation was performed for the finished device l14363 number, and no non-conformance's related to the reported complaint condition were identified.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during an emergent coil embolization for subarachnoid hemorrhage (sah), a 1.5mm x 2.5cm galaxy g3 mini coil (glm915025, l14363) was used as the eighth coil but there was an intensive resistance felt when it advanced through an unspecified concomitant microcatheter (mc).They were removed from the patient and the microcatheter was flushed.The physician tried again but the same issue continued.The complaint coil was replaced with another same sized coil and the procedure completed.The customer states there is no additional information available.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Updated sections on this medwatch report: b5, g4, g7, h2 and h10.Section b5: additional information received indicated that the same mc was used to complete the procedure.There were no procedure delays due to the event.The lesion was the tip of the vertebral artery (va).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during an emergent coil embolization for subarachnoid hemorrhage (sah), a 1.5mm x 2.5cm galaxy g3 mini coil (glm915025, l14363) was used as the eighth coil but there was an intensive resistance felt when it advanced through an unspecified concomitant microcatheter (mc).They were removed from the patient and the microcatheter was flushed.The physician tried again but the same issue continued.The complaint coil was replaced with another same sized coil and the procedure completed.Additional information received indicated that the same mc was used to complete the procedure.There were no procedure delays due to the event.The lesion was the tip of the vertebral artery (va).The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device l14363 number, and no non-conformances related to the reported complaint condition were identified.With the information available and without the product available for analysis, the reported customer complaint of ¿detachable coil delivery system (dcs) - resistance/friction-during advancement with loss of cerebral target position¿ could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The instructions for use (ifu) caution that if unusual friction is still noticed during advancement or retraction of the coil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire catheter system and examine for damage.Replace it with a new system.If friction still exists, withdraw and examine the delivery catheter system.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint device; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
GALAXY G3 MINI 1.5MM X 2.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10507452
Report Number3008114965-2020-00404
Device Sequence Number3344545
Product Code KRD
UDI-Device Identifier10886704080121
UDI-Public10886704080121
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model NumberGLM915025
Device Catalogue NumberGLM915025
Device Lot NumberL14363
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/17/2020
Supplement Date Received by Manufacturer10/01/2020
Initial Report FDA Received Date09/09/2020
Supplement Report FDA Received Date10/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED MICROCATHETER.